MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: a specific date was not provided.The issue was noted four weeks after implantation, or approximately (b)(6) 2017.If explanted; give date: not applicable as to date the lens remains implanted and therefore not explanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (iol) was implanted without complications, in the right eye of a (b)(6) male patient.Four weeks post operation, or approximately (b)(6) 2017, it was noted that the lens was dislocated by one millimeter.Manifest refraction: -1.00 +0.75 x140.Ucva (uncorrected visual acuity): 20/60.Bscva (best spectacle corrected visual acuity): 20/25 -2.Reportedly, the lens was repositioned in a secondary surgical procedure on (b)(6) 2017.The lens was reported being perfectly centered.The patient tolerated the procedure well, and was returned to the recovery room in good condition.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6514025
Report Number9614546-2017-00314
Device Sequence Number19090801
Product Code POE
UDI-Device Identifier05050474606456
UDI-Public(01)05050474606456(17)211107
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/07/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U235
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by Manufacturer06/22/2017
Initial Report FDA Received Date04/22/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOELASTIC HEALON, LOT UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR